Kansas, 2011Heavy Snow and Winter Weather in Kansas, February 8 to 9, 2011
February 8 to 9, 2011 · NWS ICT · 27 events in 26 counties and zones
A potent upper level low pressure area across the central Rockies moved east across Kansas and Oklahoma on Tuesday, February 8th. At the same time, frigid Arctic air settled south across the Central Plains.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 26
- Property damage
- $464,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level low pressure area across the central Rockies moved east across Kansas and Oklahoma on Tuesday, February 8th. At the same time, frigid Arctic air settled south across the Central Plains. A rather narrow, but strong corridor of lift developed out ahead of the approaching system early on Tuesday February 8th, resulting in a band of heavy snowfall, oriented west-northwest to east-southeast, across Central Kansas. This resulted in snowfall rates of 1 to 2 inches per hour during the late morning and early afternoon on Tuesday. The snow diminished to flurries on Tuesday night, but not before it dumped over a foot of snow across much of Central Kansas and a portion of the Flint Hills.
The strong area of mid-level lift associated with the upper level storm system gradually shifted south across South Central and Southeast Kansas on Tuesday night, February 8th. Since the lift was more transient and did not reside over any one location too long, snowfall totals were not as impressive as across Central Kansas, though still managing to range from 5 to 10 inches across South Central Kansas and Southeast Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Feb 8, 3:17 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 8, 3:17 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CST TUE FEB 8 2011
.DISCUSSION...
THE PRIMARY FORECAST CONCERN CONTINUES TO BE THE WINTER STORM SYSTEM
IMPACTING THE AREA THROUGH EARLY WEDNESDAY.
H7 WAA IS PROGGED TO INCREASE THROUGH THE DAY TODAY WHILE THE H7
BAROCLINIC ZONE SINKS SOUTH INTO THE SOUTHERN PLAINS STATES. THIS
SHOULD EVENTUALLY HELP SATURATE THE COLUMN SUPPORTING THE
DEVELOPMENT OF SNOW ACROSS CENTRAL KANSAS EARLY THIS MORNING WITH
SNOW DEVELOPING SOUTH AND EAST THROUGH THE DAY. FREEZING DRIZZLE HAS
NOT DEVELOPED WITH TEMPERATURE/DEWPOINT SPREADS REMAINING AROUND 10
DEGREES AT 2 AM CST AND ANY -FZDZ WORDING WILL BE REMOVED DURING THE
MORNING HOURS TODAY. THE NAM CONTINUES TO GENERATE EXCESSIVE QPF AND
THERE REMAINS SOME CONCERN THAT HIGHER SNOWFALL ACCUMULATIONS WILL BE
POSSIBLE ACROSS SOUTH CENTRAL KANSAS WHERE NAM/GFS INDICATE STRONG
FRONTOGENESIS IN THE H75-H5 LAYER BETWEEN 00Z-06Z UNDER AN AREA OF
NEGATIVE EPV. IN ADDITION, THE NAM IS INDICATING A PERSISTENT MORE
ORGANIZED AREA OF FN CONVERGENCE OVER SOUTH CENTRAL KANSAS FROM 18Z
TUE THROUGH 06-09Z WED BEFORE SINKING SLOWLY SOUTH ALONG/SOUTH OF
THE OKLAHOMA STATE LINE LENDING SOME SUPPORT FOR HIGHER QPF AMOUNTS.
THE GFS IS FURTHER SOUTH WITH THE MORE ORGANIZED AREA OF FN
CONVERGENCE BUT THIS MORE PROGRESSIVE TIMING REMAINS SUSPECT AS BOTH
THE NAM AND ECMWF SUPPORT A SLOWER EVOLUTION KEEPING HIGHER POPS IN
THE FORECAST THROUGH WED MORNING. SOME NEGATIVES FOR HIGHER SNOWFALL
AMOUNTS INCLUDE THE LACK OF MORE ORGANIZED COUPLED FORCING AS THE
PREVIOUS SHIFT MENTIONED AS WELL AS A MARGINAL TAP ON GULF MOISTURE
EVIDENT IN THE 290-300K MIXING RATIOS/STREAMLINES. HOWEVER GIVEN
A VERY DEEP DENDRITIC ZONE/SNOW TO LIQUID RATIOS EXCEEDING 16+:1
AND A LONGER DURATION SNOWFALL EVENT, ACCUMULATIONS AOF 5-7 INCHES
ARE ANTICIPATED ACROSS SOUTH CENTRAL KANSAS. THIS WAS HANDLED WELL
IN THE PREVIOUS FORECAST WITH ONLY A MINOR ADJUSTMENT UP WHICH
SHOULD MEET WARNING CRITERIA ACROSS PORTIONS OF SOUTH CENTRAL
KANSAS.
ARCTIC AIR WILL ADVECT SOUTH TODAY SENDING TEMPERATURES INTO THE
SINGLE DIGITS AND WIND CHILL VALUES BELOW ZERO ACROSS THE AREA.
TRENDED MINIMUM TEMPERATURES DOWN TONIGHT UNDER STRONG LOW LVL CAA
REGIME. STRONG LARGE-SCALE FORCING FOR SUBSIDENCE WILL ARRIVE ON WED
BRINGING AN END TO ANY LINGERING LIGHT SNOW ACROSS SOUTHEAST KANSAS
DURING THE MORNING HOURS. RADIATIONAL COOLING SHOULD SEND MINIMUM
TEMPERATURES BELOW ZERO ON WED NIGHT WITH THE LOWEST VALUES EXPECTED
ACROSS SOUTHEAST KANSAS WHERE BETTER RADIATIONAL COOLING IS
ANTICIPATED. A SUBTLE WARMING TREND WILL BEGIN ON THU, BUT GIVEN
ANTICIPATED SNOW DEPTH HIGH TEMPERATURES WILL STRUGGLE TO CLIMB OUT
OF THE TEENS. -MCGUIRE
FRIDAY THRU MONDAY:
THE WEEKEND APPEARS TO BE ON TRACK TO BE QUIET WITH A WARMING TREND
AS THE SURFACE HIGH AND ASSOCIATED FRIGID AIR WILL NAVIGATE SOUTH
AND EAST. AS THE HIGH MOVES OUT OF THE AREA...WESTERLY FLOW WILL
MOVE INTO THE FORECAST AREA. DRY AIR QUICKLY REPLACES THE MOIST AIR
FOLLOWING THE LOW OF TUESDAY AND WEDNESDAY IN THE MID AND UPPER
LEVELS. DECIDED TO NOT GO AS WARM FOR FRIDAY AND SATURDAY AS THE
PREVIOUS FORECAST BASED ON THE POTENTIAL SNOW PACK WHICH WILL HINDER
TEMPS FROM REACHING THE PREVIOUS VALUES. DECREASED HIGHS ON SUNDAY
SLIGHTLY AS WELL. THE WESTERLY TO SOUTHWESTERLY FLOW WILL CONTINUE
COMBINED WITH THE DOWNSLOPE AND GOOD MIXING WHICH COULD RAISE TEMPS
MORE THAN THE MODIFICATION...HOWEVER HESITANT BASED OFF OF THE
DECREASES MADE TO HIGHS FOR FRIDAY AND SATURDAY...AND THE IMPACTS TO
MELTING THE SNOW PACK. OTHERWISE LEFT THE LOW TEMPS AND OTHER PARTS
OF THE PREVIOUS FORECAST RELATIVELY UNCHANGED.
IN THE LEE OF THE ROCKIES AT 850 MB...A WEAK DISTURBANCE BEGINS TO
SHOW UP ACROSS SOUTHERN COLORADO AND EASTERN NEW MEXICO WHICH WILL
MOVE INTO THE FORECAST AREA FOR SUNDAY NIGHT AND INTO MONDAY
MORNING. ECMWF AND GFS ARE IN FAIRLY GOOD ALIGNMENT WITH THE ECMWF
ONLY SLIGHTLY DEEPER. EVEN THOUGH AT 700 MB...GFS HAS A MORE
PRONOUNCED WAVE WHILE ECMWF KEEPS EVERYTHING FURTHER NORTH. EITHER
WAY THE MODELS ARE IN AGREEMENT AT KEEPING THINGS DRY FOR THIS TIME
PERIOD EVEN WITH THIS WAVE THUS CONTINUED THIS TREND.
VP
&&
.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN CONCERNS: IFR CONDITIONS WITH SNOW/BLOWING SNOW. TEMPERATURE-
DEWPOINT SPREADS ARE STILL SUBSTANTIAL ACROSS THE AREA DESPITE
EASTERLY UPSLOPE FLOW. SO HAVE BACKED OFF TIMING OF STRATUS TIL
ABOUT THE ARRIVAL OF THE SNOW. SNOW IS EXPECTED TO DEVELOP LATE
TONIGHT IN CENTRAL KS AS ISENTROPIC LIFT INTENSIFIES. THE SNOW
WILL THEN SPREAD INTO S-CNTRL KS TUESDAY MORNING...AND SERN KS
TUESDAY AFTERNOON/EVENING. IFR CIGS/VSBYS WILL ACCOMPANY THE
SNOW/BLOWING SNOW AREA WIDE. ALL TAF SITES ARE EXPECTED TO RECEIVE
4 TO 6 INCHES OF SNOW ACCUMULATION BY LATE TUESDAY NIGHT.
JMC
&&
.FIRE WEATHER...
GIVEN THE REMNANT SNOW COVER AND PROJECTED ADDITIONAL SNOW...FIRE
WEATHER CONCERNS REMAIN LOW.
MCGUIRE
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 17 2 16 -2 / 100 100 30 0
HUTCHINSON 14 0 17 -1 / 100 80 20 0
NEWTON 12 -1 16 -1 / 100 90 20 0
ELDORADO 13 0 16 -3 / 100 100 30 0
WINFIELD-KWLD 18 3 16 -4 / 90 100 60 10
RUSSELL 8 -4 17 0 / 90 80 10 0
GREAT BEND 13 -2 17 0 / 90 80 10 0
SALINA 11 -2 18 0 / 90 80 10 0
MCPHERSON 13 -1 17 0 / 100 80 10 0
COFFEYVILLE 16 4 16 -4 / 80 100 60 10
CHANUTE 13 2 15 -5 / 80 100 50 10
IOLA 13 1 15 -7 / 80 100 30 10
PARSONS-KPPF 14 3 16 -6 / 80 100 60 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO NOON CST
WEDNESDAY FOR KSZ052-053-070>072-094>096-098>100.
WINTER STORM WARNING FROM 6 AM THIS MORNING TO NOON CST
WEDNESDAY FOR KSZ067>069-082-083-091>093.
WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR KSZ032-033-
047>051.
&&
Hazardous weather outlook, Feb 7, 6:33 PM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CST MON FEB 7 2011
KSZ032-033-047>053-067>072-082-083-091>096-098>100-090045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
633 PM CST MON FEB 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
LIGHT SNOW WILL BEGIN TO DEVELOP OVERNIGHT ACROSS CENTRAL
KANSAS...SPREADING INTO SOUTH CENTRAL KANSAS TOWARD DAYBREAK. THE
SNOW MAY BE PRECEDED BY A SHORT PERIOD OF LIGHT FREEZING DRIZZLE
IN SOUTH CENTRAL KANSAS. PLEASE REFER TO THE WINTER WEATHER
ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDESPREAD SNOW IS EXPECTED TUESDAY THROUGH EARLY WEDNESDAY ACROSS
THE AREA...PLEASE SEE THE LATEST WINTER WEATHER ADVISORIES FOR
THE LATEST INFORMATION.
WIND CHILLS BY EARLY WEDNESDAY MORNING ARE EXPECTED TO RANGE FROM
AROUND 20 BELOW ZERO OVER CENTRAL KANSAS TO BETWEEN 10 AND 15 BELOW
ACROSS THE REMAINDER OF THE FORECAST AREA. FOR EARLY THURSDAY
MORNING SOUTHEAST KANSAS IS EXPECTED TO HAVE THE LOWEST WIND CHILLS
AS THEY FALL TO AROUND 20 BELOW ZERO. MEANWHILE THEY WILL RANGE
FROM BETWEEN 10 AND 15 BELOW ZERO FOR THE REMAINDER OF THE
FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER ANY
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Heavy Snow, Reno
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Reno forecast zone
- Property damage
- $31,000
- Reported by
- Emergency Manager
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Five to ten inches of snow fell across the county. The heaviest snowfall occurred to the northeast of Hutchinson.
Heavy Snow, Harvey
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Harvey forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
Ten to twelve inches of snow fell across the county from the third blast of snow during 2011. Snow was falling at an inch an hour during the heart of the snow.
Heavy Snow, Kingman
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Kingman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Seven to eight inches of snow fell across the county, with the heaviest snow occurring in Kingman and Cunningham.
Heavy Snow, Harper
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Harper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Six inches of snow fell across the county, from the third winter storm to hit the area during 2011.
Heavy Snow, Sumner
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Sumner forecast zone
- Injuries
- 0 direct, 2 indirect
- Property damage
- $65,000
- Reported by
- Law Enforcement
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
Five to six inches of snow fell across the county during the third winter storm of the season. The heavy snow caused the southbound lanes of the Kansas Turnpike near Wellington, to close for a short time, as two semi tractor trailers collided, spilling soybeans and potatoes all over the roadway. Another accident just south of Wellington, along the Kansas Turnpike, involved five vehicles, including three semi tractor trailers. Two people were taken to local hospitals with minor injuries.
Heavy Snow, Sedgwick
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Sedgwick forecast zone
- Injuries
- 0 direct, 24 indirect
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Five to eight inches of snow fell across the county, with 8 inches recorded in the city of Wichita, Kansas. The heavy snow produced over 200 accidents across the county with 24 minor injuries being reported. Most of the accidents were cars sliding off the roadways due to excessive speed.
Heavy Snow, Butler
- When
- February 8, 3:39 AM CST to February 9, 8:54 AM CST
- Where
- Butler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county. The heaviest snowfall amounts occurred in Benton and El Dorado, Kansas.
Heavy Snow, Cowley
- When
- February 8, 3:39 AM CST to February 9, 11:46 AM CST
- Where
- Cowley forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
Five to nine inches of snow fell across the county, with the heaviest snowfall amounts near Udall and Arkansas City, Kansas. Several minor accidents occurred due to cars sliding off roadways.
Heavy Snow, Russell
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Russell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county with visibilities reduced to around 1 mile during the heaviest snow.
Heavy Snow, Lincoln
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
A trained spotter reported six inches of snow near Westfall.
Heavy Snow, Allen
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Allen forecast zone
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Six inches of snowfall caused numerous trafffic accidents across the county. Most of the accident were minor in nature or just cars sliding off the roadways.
Heavy Snow, Saline
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Saline forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 11 inches across the county, with the heaviest snow amounts to the northeast of Salina. The snow drifts were over a foot deep in some locations, which led to numerous cars becoming stuck.
Heavy Snow, Ellsworth
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Ellsworth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Trained spotters reported five to thirteen inches of snowfall across the county. The heaviest snowfall was mainly south of Ellsworth. Snow drifts were over 2 feet in some places, with visibilities less than a half mile, at times, during the heaviest snow.
Heavy Snow, Rice
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Rice forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
Nine to eleven inches of snow fell across the county. This heavy snow produced numerous slide off accidents and snow drifts of 1 to 2 feet.
Heavy Snow, McPherson
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- McPherson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Nine to fifteen inches of snow fell across the county. The heaviest snowfall occurred in and around McPherson with snow removal crews having a difficult time keeping main thoroughfares open.
Heavy Snow, Marion
- When
- February 8, 10:01 AM CST to February 9, 8:54 AM CST
- Where
- Marion forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
Six to 12 inches of snow fell across the county, making roads almost impassible during the heaviest snow. Roads around Marion County Reservoir were closed for a short time due to the heavy snow.
Heavy Snow, Chase
- When
- February 8, 10:01 AM CST to February 9, 8:54 AM CST
- Where
- Chase forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
Law enforcement officials reported 5 to 6 inches of snow fell across the county.
Heavy Snow, Greenwood
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Greenwood forecast zone
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
Six to twelve inches of snow fell across the county, with the heaviest snowfall amounts across the northern half of the county near Madison. Greenwood county Sheriffs responded to three rollover accidents and three vehicle slide offs. No injuries were reported with the accidents.
Heavy Snow, Elk
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Elk forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
Three to six inches of snow fell across the county, with the heaviest snowfall amounts across the northern portions of the county. Fall River, Kansas reported six inches of snow.
Heavy Snow, Chautauqua
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Chautauqua forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
Three to six inches of snow fell across the county, with the heaviest snowfall amounts along the Kansas Oklahoma border.
Heavy Snow, Woodson
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Woodson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county, in the second significant snowstorm in less than week to blanket the area.
Heavy Snow, Wilson
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Wilson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
Ten to fourteen inches fell across the county, with the heaviest snowfall amounts across the northern half of the county. Near whiteout conditions were reported during the heaviest snowfall.
Winter Weather, Montgomery
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
Five inches of snow fell across the county from the second round of snow to fall in less than a week.
Heavy Snow, Allen
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Allen forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county, from the second powerful storm to hit the county in less than a week.
Heavy Snow, Neosho
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Neosho forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
Six inches of snow fell across the county, blanketing the area with the second heavy snow to hit the area in less than week. The Erie, Kansas, COOP observer reported snowfall of 6 inches with a snow depth of 12 inches from the two storms.
Winter Weather, Labette
- When
- February 8, 10:01 AM CST to February 9, 11:46 AM CST
- Where
- Labette forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
Three to four inches fo snow fell across the county, blanketing the area with the second round of snow in less than a week. The combined snowfall from the two storms added up to 16 inches and closed the county courthouse in Oswego, Kansas for the first time in 28 years.
Heavy Snow, Barton
- When
- February 8, 10:01 AM CST to February 9, 4:05 AM CST
- Where
- Barton forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Nine to eleven inches of snow fell across the county. This heavy snow produced numerous slide off accidents and snow drifts of 1 to 2 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Arkansas, February 8 to 9, 20112 deaths · 7 events
- Winter Storm in Oklahoma, February 8 to 9, 20111 death · 24 events
- Cold in Michigan, February 8 to 11, 20111 death · 2 events
- Winter Storm and Extreme Cold in Texas, February 8 to 9, 2011$260,000 · 32 events
- Blizzard and Heavy Snow in Texas, February 8 to 9, 20115 injured · 51 kt wind · 23 events
- Winter Storm and Winter Weather in Oklahoma, February 8 to 9, 201136 events
- Extreme Cold in North Dakota, February 8, 201132 events
- Strong Wind in California, February 8, 2011$40,000 · 1 event
- Heavy Snow in Kansas, February 8 to 9, 201123 events
- Strong Wind in New Jersey, February 8, 2011$4,000 · 21 events
- Extreme Cold in North Dakota, February 8, 201118 events
- Extreme Cold in South Dakota, February 8, 201118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284875, 284876, 284877, 284878, 284883, 285155, 285156, 285157, 284754, 284755, 284756, 284757, 284758, 284761, 284763, 284764, 284766, 285158, 285159, 285160, 285161, 285162, 285163, 285169, 285171, 285172, 289441.